MAUDE Adverse Event Report: MIACH ORTHOPAEDICS BRIDGE-ENHANCED ACL RESTORATION (BEAR) IMPLANT; Resorbable implant for anterior cruciate ligament (ACL) repair

MIACH ORTHOPAEDICS BRIDGE-ENHANCED ACL RESTORATION (BEAR) IMPLANT; Resorbable implant for anterior cruciate ligament (ACL) repair
Catalog Number 1000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The case was completed successfully with a second implant.Patient is doing well.
 
Event or Problem Description
The bear implant did not hydrate properly and in fact, not really at all.We hydrated the device with 15cc whole blood, then let the tourniquet down to fill up the specimen cup with another 20+ cc of blood.After about 5 minutes of waiting for the implant to hydrate, dr.Attempted to pass the device through the arthrotomy and the implant broke in half vertically.He took one of the halves and submerged it in the specimen cup of blood and it still didn't get any softer.We opened a second implant from a different lot, and it hydrated immediately so we were able to finish the procedure, but dr.Said that what was left of the first implant was still very firm inside the knee when he closed (the knee).Procedure was completed successfully with second implant.Patient is doing well.

Brand Name
BRIDGE-ENHANCED ACL RESTORATION (BEAR) IMPLANT
Common Device Name
Resorbable implant for anterior cruciate ligament (ACL) repair
Manufacturer (Section D)
MIACH ORTHOPAEDICS
69 milk street
suite 100
westborough MA 01851
Manufacturer (Section G)
DSM BIOMEDICAL
735 pennsylvania drive
exton PA 19341
Manufacturer Contact
gregory devenne
69 milk street
suite 100
westborough, MA 01851
MDR Report Key22965575
Report Number3020652-2025-00018
Device Sequence Number15730686
Product Code QNI
UDI-Device Identifier00860002987804
UDI-Public(01)00860002987804(17)280825(10)7009362
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K243578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/28/2025
Device Catalogue Number1000
Device Lot Number7009362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown